Alert archive / Pennsylvania / Flood Watches in 2008
Flood Watch 3, NWS State College, PA
NWS State College, PA issued this flood watch at Mar 7, 2008, 3:34 AM EST for 24 counties in Pennsylvania. It took effect at Mar 7, 2008, 1:00 PM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2008, 3:34 AM EST (08:34 UTC)
- In effect from
- Mar 7, 2008, 1:00 PM EST
- Expired
- Mar 8, 2008, 6:02 PM EST
- In force
- 29 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
All 24 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.6 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flood watch went out at Mar 7, 3:08 AM EST, 26 minutes earlier.
Area forecast discussion, Mar 7, 3:08 AM EST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 308 AM EST FRI MAR 7 2008 .SYNOPSIS... LARGE/LONG-DURATION STORM WILL MOVE UP INTO THE REGION FROM THE SOUTH/WEST LATER TODAY AND LAST INTO SUNDAY MORNING. HEAVY SNOW IS POSSIBLE FOR THE NW WITH RAIN AND FLOODING POSSIBLE IN THE SOUTH/EAST. MUCH COLDER TEMPERATURES WILL BE ACROSS THE REGION ON SUNDAY. TEMPERATURES WILL SLOWLY MODIFY EARLY NEXT WEEK...WITH MAINLY DRY CONDITIONS. SOME PRECIPITATION WILL BE POSSIBLE LATER NEXT WEEK...AS ANOTHER COLD FRONT MOVES EASTWARD. && .NEAR TERM /THROUGH TODAY/... BIG STORM DEVELOPING RIGHT ALONG THE GULF COAST STATES EARLY THIS MORNING WILL BE ACCELERATING NE DURING THE DAY. SKIES CLEAR RIGHT NOW...BUT HIGH CLOUDS SHOULD INCREASE RAPIDLY BEFORE SUNRISE AND CLOUDS WILL GET THICK AROUND 18Z IN THE FAR WEST AND BY SUNSET ACROSS THE REST OF THE AREA. REALLY GOOD LIFT AND ERLY FLOW WILL TRANSPORT MOISTURE IN FROM THE ATLANTIC AND GIVE AN INITIAL SHOT AT PRECIP STARTING LATER THIS AFTN. MOSTLY LIQUID STUFF FOR THE SE TWO-THIRDS OF THE CWA. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... SEE HYDRO SECTION FOR MORE ON FLOOD WATCH. PRECIP WILL COME IN TWO WAVES...ONE THIS AFTN/EVE WITH A LITTLE BREAK TONIGHT. QPF MAY NEAR AN INCH IN THE EAST...WITH A HALF INCH THE MAX IN THE WEST. DURING SOME OF THE LULL/BREAK TONIGHT WE COULD HAVE SOME FREEZING DRIZZLE...ESP IN THE ZONES BETWEEN UNV AND BFD. FOR THIS AND OTHER REASONS...WILL POST AN ADVSRY FOR THERE. THE SECOND SLUG OF PRECIP WILL BE A LITTLE COLDER ON THE WHOLE ON SAT...BUT SIMILAR QPF TO TODAY...WITH SNOW EXPECTED TO REACH FURTHER EAST/SOUTH...ESP INTO THE LAURELS AND MAYBE THE CENTRAL MTNS. WHILE THE SNOW ACCUMS IN THE NORTHWEST...AND THE MIX IN BETWEEN... MAY NOT BE SIGNIFICANT THIS AFTN/EVENING -- BUT SINCE IT IS STARTING THIS AFTN/EVENING...WILL START THE WINTER WEATHER FLAGS DURING THIS TIME AS WELL. INITIAL P-TYPE IN THE ADVISORY AREA FROM LAURELS THRU CLEARFIELD AND UP TO TIOGA COUNTY WILL BE MAINLY RAIN...BUT GO TO MIXED PRECIP TONIGHT. THREAT FOR FREEZING RAIN ACCUMS IS THE MAIN REASON FOR AN ADVISORY HERE...BUT SOME PLACES IN THE ADVSRY AREA COULD PICK UP 3-5 INCHES OF SNOW BY END OF SAT NIGHT. THE WINTER STORM WARNING WILL COVER MOST OF THE CURRENT WATCH AREA. WE EXPECT THE LONG DURATION OF PRECIP TO PRODUCE OVER A FOOT OF SNOW IN THE FAR NW...WITH 6-12 IN MUCH OF THE WARNING AREA. WHILE NO 12 HR PERIOD MAY TOP 6 INCHES...THE SAT AFTN- EVENING PERIOD WILL HOLD THE HEAVIEST SNOW FOR THIS STORM UNDER A DEFORMATION BAND. && .LONG TERM /SUNDAY THROUGH THURSDAY/... DIMINISHING SNOW SHOWERS LIKELY SUN MORNING AS SNOW SHOWERS UNDER THE UPPER LO DECREASE. WINDS WILL REMAIN ON THE GUSTY SIDE INTO SUNDAY. OTHERWISE...MAINLY DRY CONDITIONS NEXT WEEK WITH A MODERATING TREND. SOME SHOWERS POSSIBLE LATE IN THE WEEK WITH THE NEXT FRONT. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... CIRRUS/HIGH CLOUDS CONTINUE TO STREAM IN FM THE SW...AHEAD OF DEV LOW PRES ALONG LA/TX COAST. EXPECT CIGS TO GRADUALLY LOWER/THICKEN OVRNGT AS MOISTURE INCREASES IN ADVANCE OF THE AFOREMENTIONED GULF COAST CYCLONE. MINIMAL SPREAD IN TEMP/DEWPT AND NEAR CALM SFC CONDITIONS COUPLED WITH RESIDUAL LL MOISTURE FROM SNOWMELT/RAINFALL...SHOULD ALLOW FOR PATCHY MVFR TYPE FOG FOR ALL AIRFIELDS EXCEPT KJST. CEILINGS WILL START TO DETERIORATE EARLY /TO MVFR/ FRIDAY ACROSS THE NW AS LOW CLOUDS QUICKLY SNEAK NEWD ALONG/NORTH OF THE INVERTED TROF AXIS. THE SFC LOW PRES SYS WILL TRACK NEWD FM THE SRN APPALACHIANS AND INTO THE MID-ATLC BY LATE FRIDAY NIGHT. A GRADUAL SATURATION OF THE ATM COLUMN WILL TAKE PLACE THROUGH THE MORNING HOURS WITH PCPN OVERSPREADING THE AREA FM SW TO NE BY THE EARLY AFTN. PCPN SHOULD BE MAINLY SNOW AT BFD WITH A RA/SN MIX PSBL AT JST. ELSEWHERE...-RA WILL INCREASE IN INTENSITY BY THE LATE AFTN AND INTO THE EARLY EVE. WIDESPREAD IFR/MVFR LIKELY OVER ALL TERMINALS BY THIS TIME. SFC WNDS ESE TO NNE 5-15KTS. ONCE CIGS/VIS COME DOWN...AN EXTENDED PERIOD OF LESS THAN VFR FLYING EXPECTED TO LAST INTO SATURDAY NIGHT. AS THE LOW PRES SYS PULLS NEWD SAT NGT...XPECT RA TO CHANGEOVER TO WINTRY PCPN AS COLD AIR WRAPS AROUND THE BACKSIDE. NNWLY WINDS SHOULD ALSO INC MAKING FOR A RATHER BLUSTERY NIGHT. LOW CLOUDS/LINGERING -SHSN WILL LKLY HANG IN ACROSS THE WRN MTNS INTO EARLY SUNDAY...BUT BRIEF IMPROVEMENT LOOKS TO BE IN STORE WITH HIGH PRES MOVG IN. ANOTHER UPR LVL WAVE/WEAK SFC CLIPPER-LIKE LOW IS FCST TO SWING THROUGH THE REGION ON MONDAY WHICH COULD LEAD TO SOME REDUCED CONDS AND PDS OF -SN. && .HYDROLOGY... DESPITE FALLING STAGES ACROSS PORTIONS OF THE LOWER MAIN STEM SUSQ BASIN...THE ADDITIONAL RAINFALL EXPECTED THIS AFTN INTO SAT NIGHT - MUCH OF WHICH SHOULD BE RAIN FOR THE SOUTH AND EAST HALF OF THE AREA - SHOULD PUSH MANY OF THESE POINTS BACK NEAR OR OVER FLOOD STAGES. THE MOST SUSCEPTIBLE POINTS WILL BE THE LOWER SUSQ TRIBUTARIES...BUT RECENT HEAVY RAIN HAS LEFT THE SOILS VERY WET OVER THE SC MTNS AND CENTRAL MTNS...AND A LITLE SNOW STILL OUT THERE TO MELT LOCALLY. SO WILL POST FLOOD WATCH FOR SE HALF. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY MORNING FOR PAZ019-025>028-034>036-042-045-046-049>053-056>059- 063>066. WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST SUNDAY FOR PAZ012-017-018-024-033-037-041. WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 1 AM EST SUNDAY FOR PAZ004>006-010-011. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...LACORTE/BEACHLER/STEINBUGL HYDROLOGY...DANGELO
Hazardous weather outlook, Mar 6, 7:46 PM EST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 746 PM EST THU MAR 6 2008 PAZ012-017>019-024-025-033-034-041-042-045-046-049>053-080100- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-SOMERSET-BEDFORD-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 746 PM EST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE WILL INTENSIFY AS IT TRACKS NORTHEAST FROM THE GULF COAST ON FRIDAY...THROUGH THE MID ATLANTIC ON SATURDAY AND INTO NEW ENGLAND BY SATURDAY NIGHT. RAIN WILL OVERSPREAD THE REGION BY FRIDAY AFTERNOON WITH BASIN WIDE AVERAGES OF AROUND ONE HALF INCH EXPECTED BY LATE FRIDAY NIGHT. AS THE STORM LIFTS NORTHEAST ALONG THE MID ATLANTIC COAST ON SATURDAY...PRECIPITATION WILL CHANGE OVER TO A WINTRY MIX OF SNOW...SLEET OR FREEZING RAIN. 1 TO 2 INCHES OF ACCUMULATION IS POSSIBLE ACROSS THE LAUREL HIGHLANDS MAINLY WEST OF ROUTE 219 AND OVER THE NORTH CENTRAL MOUNTAINS NORTH OF INTERSTATE 80. FURTHER SOUTH AND EAST...A LIGHT ACCUMULATION OF SNOW...SLEET OR FREEZING RAIN IS POSSIBLE ACROSS THE CENTRAL MOUNTAINS AND MIDDLE SUSQUEHANNA VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ004>006-010-011-037-080100- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 746 PM EST THU MAR 6 2008 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ026>028-035-036-056>059-063>066-080100- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 746 PM EST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE WILL INTENSIFY AS IT TRACKS NORTHEAST FROM THE GULF COAST ON FRIDAY...THROUGH THE MID ATLANTIC ON SATURDAY AND INTO NEW ENGLAND BY SATURDAY NIGHT. THIS STORM SYSTEM COULD BRING HEAVY RAIN TO THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQUEHANNA VALLEY WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THIS COULD LEAD TO ADDITIONAL RIVER FLOODING...GIVEN THE ANTECEDENT CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STEINBUGL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:48 AM EST | Winter Storm Warning | CTP | Cameron, Elk, McKean, Potter, Warren | 47 hr |
| Mar 7, 3:48 AM EST | Winter Weather Advisory | CTP | Cambria, Cameron, Centre, Clearfield, Clinton, Elk and 4 more | 47 hr |
Nearby
Flood Watches in Pennsylvania, 2008Every flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.